Alert archive / Nebraska / Wind Advisories in 2019

Wind Advisory 9, NWS Omaha, NE

October 12, 201910 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Oct 12, 2019, 9:56 AM CDT for 10 counties in Nebraska; Monona County, Iowa. It took effect at Oct 12, 2019, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2019, 9:56 AM CDT (14:56 UTC)
In effect from
Oct 12, 2019, 12:00 PM CDT
Expired
Oct 12, 2019, 7:00 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2019-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2019-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS73 KOAX 121456
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
956 AM CDT Sat Oct 12 2019

IAZ043-NEZ011-012-015>018-031>034-122300-
/O.CAN.KOAX.FZ.W.0003.000000T0000Z-191012T1500Z/
/O.NEW.KOAX.WI.Y.0009.191012T1700Z-191013T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-
Cuming-Burt-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, 
Wisner, Tekamah, Oakland, Lyons, and Decatur
956 AM CDT Sat Oct 12 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  west central Iowa.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-
088>093-121600-
/O.CAN.KOAX.FZ.W.0003.000000T0000Z-191012T1500Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Boone-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-
Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Albion, St. Edward, 
Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, 
Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, 
Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, 
Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
956 AM CDT Sat Oct 12 2019

...FREEZE WARNING IS CANCELLED...

Temperatures continue to rise above freezing this morning, 
therefore the freeze warning will be allowed to expire. All sites 
in eastern Nebraska and southwest Iowa have fallen below freezing
and therefore no further freeze headlines will be issued this 
fall. 

$$
1 follow-up statement
790 
WWUS73 KOAX 121935
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
235 PM CDT Sat Oct 12 2019

IAZ043-NEZ011-012-015>018-031>034-130000-
/O.CON.KOAX.WI.Y.0009.000000T0000Z-191013T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-
Cuming-Burt-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, 
Wisner, Tekamah, Oakland, Lyons, and Decatur
235 PM CDT Sat Oct 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of east central and northeast Nebraska and 
  west central Iowa.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 12, 6:29 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 12, 6:29 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
629 AM CDT Sat Oct 12 2019

.SHORT TERM...(Today through Monday)
Issued at 340 AM CDT Sat Oct 12 2019

Unseasonably cold and wet system meandering across the Upper Plains
continues to dominate the dynamics for the mid-section of the CONUS.
Skies have cleared across our area, leaving attention focused on non-
precipitation concerns. The season's first significant intrusion of
arctic air has been enough to produce widespread freezing
temperatures this morning. KOMA is one of the last holdouts. It now
reads 33F. Diminishing winds (holding near 5KTS) are preventing
numbers from hitting rock bottom in the mid to low 20s (near dew
points).

Another round of FROST/FREEZE headlines isn't expected Saturday
night. Once freezing conditions are met, the FROST/FREEZE products
are shelved for the season.

Skies will remain mostly clear for the weekend with partly cloudy
skies possible across the northern tier of counties. Widespread
sunshine will help promote warmer temperatures. 50s are forecast for
all but Knox and Cedar counties each day this weekend. Expect lows
in the 20s north and 30s south.

Temps will be seasonal on Monday with highs in the 60s under
continued sunshine.

.LONG TERM...(Monday night through Friday)
Issued at 340 AM CDT Sat Oct 12 2019

A developing low will drag cold front through the area late on
Monday as it sweeps east. Have left mention of showers out of the
forecast as most will fall in central and eastern Iowa as the low
deepens. Temps will cool behind the system but rebound by the end
of the week with highs in the 60s and low 70s.

The forecast's best chance at precip will likely hold off until next
weekend with the expected passing of a Colorado low. This may
mark the beginning of a wetter and more active short-term pattern
with the development of mean southwesterly flow aloft. Until then,
expect a dry forecast.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Oct 12 2019

Winds are forecast to become westerly and increase into the 15 to
30kt range by 15Z and continue through 00Z before settling back to
less than 10kt. Mainly clear skies are expected with only
scattered high clouds from time to time.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Freeze Warning until 10 AM CDT this morning for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

IA...Freeze Warning until 10 AM CDT this morning for IAZ043-055-056-
     069-079-080-090-091.

&&

SHORT TERM...Nicolaisen
LONG TERM...Nicolaisen
AVIATION...Dergan
Hazardous weather outlook, Oct 12, 4:16 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
416 AM CDT Sat Oct 12 2019

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-122330-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
416 AM CDT Sat Oct 12 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Widespread freezing temperatures continue through Saturday
morning. Overnight lows are expected to range from 26 to 32
across all of eastern Nebraska and southwest Iowa.

Wind gusts of 30 to 40 mph will be possible in northeast Nebraska
and west central Iowa on Saturday.

Minor to moderate flooding will continue along the Missouri River
above Lewis and Clark Lake, and from Blair southward past Rulo.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Minor to moderate flooding will continue along the Missouri River
above Lewis and Clark Lake, and from Blair southward past Rulo.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight or tomorrow.

Nearby

Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.